Tuesday, August 02, 2011

Sad News

I was feeling a bit down this weekend and as we tend to do I asked the big, crazy assed universe what was up. Specifically I was thinking that perhaps it was time to try out some meds or something. So I looked out the window and asked God if he existed to show me a sign.

A few of you might have known another hatah of a blogger from WiredPairs named Fluxer. I suppose we both got along so well because we had that in common. He was not as lovable as me of course. Unfortunately this 24yr old decided to end his life this weekend. It is pretty sad when a young person decides to give up.

We were decent internet buddies. Once you got past his harsh exterior and somewhat erratic personality a nice kid was left. We had some interesting conversations. A lot of them were about poker but many of them about women, life, hatin', what not. I think I got to know him a bit. We shared some of our regrets.

I can not say I am extremely surprised that he killed himself. It did come as somewhat of a shock though. I for sure did not think he was going to do it anytime soon. He had started going to some therapy and taking meds for his issues. I guess he slipped off those and finally felt disconnected enough to let it all go.

As always God never gives me a clear sign. Does this mean I should take meds so I do not end up like him? Does it mean that meds are bad news and if you take them you will die? I think you could read either meaning into this sign or no meaning at all. Is there a God? Does he send us signs when we ask? Do we just have to make sense of everything because our frail human minds can not grasp the world? I have to say it is a pretty huge coincidence if that is all it is.

Tonight I guess I will tip the glass to a nice kid who could not take the pain of life and gave up. I guess that I have a few things to think about.

11 Comments:

Blogger KenP said...

Not saying yea or nay, but...
You ever read or listen to the disclaimers on the end of those mellow out pills? They mention suicidal tenancies.

I'd start off just talking to somebody with a nice couch. That'd probably do most of us some good. :)

12:12 PM

 
Blogger Gary said...

If I might add my $.02, as someone who's felt the weight of the stone...

There's a wide gulf of difference between someone who is down because at that point in his life the weight of the world is pressing particularly sharply upon him, and someone who is depressed to the point that medication is the only alternative. Know thyself well before you take that step, I guess is what I'm saying.

I'm sorry for the loss of your friend.

2:54 PM

 
Blogger Katitude said...

sorry to hear that particular piece of news. Take care, & take it easy, Waffles.

6:34 AM

 
Blogger HighOnPoker said...

That's a real shame about Fluxer. He always seemed a bit lost, like he had everything he needed, but just didn't know how to put it all together. This is a real bummer.

As for you, I cannot say whether medication is the way for you, but KenP is right about side effects.

9:36 AM

 
Blogger John G. Hartness said...

Meds might be the answer. They might not. But if you think you need to talk to somebody about maybe taking them, then please, for God's sake, go talk to somebody.

Bro, I've marvelled for the past few years at the strength you've showed. With all the crap going on in your life you just keep plugging along. I'm proud of you for keeping keepin' on, man. So take some Waffles time and go talk to somebody about it.

I hate to hear about Fluxer. I didn't know him at all, but I know what it's like to walk down that dark and lonely road. Sometimes you just need somebody to listen.

Do what you gotta do, bro. Whatever it takes to make sure there's a little Waffles running around Vegas in December, alright?

11:45 AM

 
Blogger California April said...

Definitely start by talking to someone. A professional can determine if you need meds or not. Also, don't worry about the side effects. A competent doctor will start you on a low dose to see what happens and, if you do have nasty side effects, will change you to something else. Once they find something that seems to do the trick the doctor will determine if the dosage needs to be increased.

Personally, I am on a low dosage of a common anti-depressant. I have no side effects that I attribute to the pills. Maybe some of the weight gain, but I'm not exactly getting out and exercising. I also know I can't function without the dose I am on and could probably benefit a bit more from a slightly higher dose but, for now, I'm good.

Sorry about your friend now go on out and take care of yourself. If you need anything, let me know.

12:48 PM

 
Blogger Veneno said...

Thanks for sharing this news with the bloggers. My life will never be the same without him.

7:41 PM

 
Blogger BamBam said...

Hopefully the 'top of your list' includes December 2nd ~ 4th. in Vegas.

This time my friend, we WILL talk!

Not much will straighten anyone out you know, like a chat with a six-gazillion year old kid and some Scotch.

9:22 PM

 
Blogger Veneno said...

As for you taking Meds, don't do it!

Keep using your blog to share your thoughts and get off the couch again and start running!

9:31 AM

 
Blogger Schaubs said...

I rememeber wired pairs dude. He was pretty out there. He guest posted on one of my old blogs and for that I will always remember his skills.

Too bad, I had a bad feeling something like this would eventually happen.

1:20 PM

 
Blogger smokkee said...

RIP Fluxer and God Bless

4:22 PM

 

Post a Comment

Subscribe to Post Comments [Atom]

<< Home